MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, NATURAL
Model Number U203H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: were the other incidents reported, please provide pc numbers? for this specific events how many sutures pull off from the needle? procedure.Only one incident occurred on one suture so they had to pull the entire box for safety reasons.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery in 2021 and suture was used.During the procedure, the suture got detached from the needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/02/2021.Additional information: d9, h6 additional h6 component code: g07002 ¿ reported condition not confirmed.A manufacturing record evaluation was performed for the finished device lot number ppmhlc, and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that thirty unopened samples of product code u203h were received for evaluation.Visual inspection of unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed and the pull force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the complaint sample was not received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 04/02/2021.Corrected information: d3, g1.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT CHR UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11396860
Report Number2210968-2021-01878
Device Sequence Number11543455
Product Code GAL
UDI-Device Identifier10705031051133
UDI-Public10705031051133
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberU203H
Device Catalogue NumberU203H
Device Lot NumberPPMHLC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/02/2021
Patient Sequence Number1